MAUDE Adverse Event Report: ENCORE MEDICAL L.P. ALTIVATE ANATOMIC SHOULDER; ALTIVATE ANATOMIC, ALL-POLY PEGGED GLENOID, SIZE 42, E-PLUS

ENCORE MEDICAL L.P. ALTIVATE ANATOMIC SHOULDER; ALTIVATE ANATOMIC, ALL-POLY PEGGED GLENOID, SIZE 42, E-PLUS
Model Number 520-08-018
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer narrative: additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Revision surgery - due to failed subscap, surgeon placed a reverse.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was reported as failed subscapularis.The previous surgery and the surgery detailed in this event occurred 5 months and 3 weeks apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements and showed no non-conforming material reports (ncmr) associated with the main contributor component listed in the complaint.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to failed subscapularis.There were no findings during this evaluation that indicate the reported devices were defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may contribute to an event that are outside the control of djo surgical such as poor bone density, inadequate soft tissue support, prolonged overhead activities, patient activities or trauma.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Revision surgery - due to failed subscapularis, placed a reverse.

Brand Name
ALTIVATE ANATOMIC SHOULDER
Common Device Name
ALTIVATE ANATOMIC, ALL-POLY PEGGED GLENOID, SIZE 42, E-PLUS
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445 TX 78758 6313
MDR Report Key12012980
Report Number1644408-2021-00600
Device Sequence Number11916154
Product Code KWS
UDI-Device Identifier00190446648307
UDI-Public(01)00190446648307
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K162024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/20/2025
Device Model Number520-08-018
Device Catalogue Number521-07-242
Device Lot Number891U1141
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/17/2021
Supplement Date Received by Manufacturer06/18/2021
Initial Report FDA Received Date06/16/2021
Supplement Report FDA Received Date07/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
520-08-018 LOT 1923A1048; 520-46-216 LOT 948U1090; 520-46-216, LOT 948U1090; 521-07-242, LOT 891U1141
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR